Alert archive / Kentucky / Tornado Warnings in 2009

Tornado Warning 42, NWS Louisville, KY

October 9, 2009Breckinridge County, Ohio County, Kentucky

NWS Louisville, KY issued this tornado warning at Oct 9, 2009, 2:08 AM CDT for Breckinridge County, Ohio County, Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 9, 2009, 2:08 AM CDT (07:08 UTC)
Expired
Oct 9, 2009, 2:45 AM CDT
In force
37 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Breckinridge County, KY, Ohio County, KY

The radar

The Louisville radar (KLVX), 68 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1054 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 292 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1054 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
292 m²/s²
0-3 km storm-relative helicity
351 m²/s²
Significant tornado parameter
1.7
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLMK 090708
TORLMK
KYC027-183-090745-
/O.NEW.KLMK.TO.W.0042.091009T0708Z-091009T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
208 AM CDT FRI OCT 9 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHEASTERN OHIO COUNTY IN NORTHWEST KENTUCKY...

* UNTIL 245 AM CDT...

* AT 206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  FORDSVILLE...MOVING NORTHEAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  FALLS OF ROUGH AROUND 215 AM CDT...
  GLEN DEAN AROUND 220 AM CDT...
  MCQUADY AND ROFF AROUND 225 AM CDT...
  HARNED AND HARDINSBURG AROUND 230 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY...BATHROOM...OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.

&&

LAT...LON 3769 8670 3766 8663 3772 8665 3783 8644
      3769 8626 3760 8650 3762 8651 3762 8654
      3759 8654 3760 8657 3758 8658 3756 8667
      3754 8667 3753 8671 3765 8677
TIME...MOT...LOC 0708Z 237DEG 37KT 3762 8669

$$

AL
2 follow-up statements
000 
WWUS53 KLMK 090727
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
327 AM EDT FRI OCT 9 2009

KYC183-090736-
/O.CAN.KLMK.TO.W.0042.000000T0000Z-091009T0745Z/
OHIO KY-
227 AM CDT FRI OCT 9 2009

...THE TORNADO WARNING FOR NORTHEASTERN OHIO COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST OUT OF THE AREA.

LAT...LON 3779 8639 3769 8626 3760 8650 3762 8651
      3762 8654 3759 8654 3760 8657 3758 8658
      3760 8663 3768 8663
TIME...MOT...LOC 0726Z 250DEG 37KT 3766 8644

$$

KYC027-090745-
/O.CON.KLMK.TO.W.0042.000000T0000Z-091009T0745Z/
BRECKINRIDGE KY-
227 AM CDT FRI OCT 9 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR SOUTHERN
BRECKINRIDGE COUNTY...

AT 226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR ROFF...OR 37 MILES
SOUTHEAST OF ROCKPORT...MOVING EAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  BETWEEN HARNED AND ROFF AROUND 240 AM CDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY...BATHROOM...OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.

&&

LAT...LON 3779 8639 3769 8626 3760 8650 3762 8651
      3762 8654 3759 8654 3760 8657 3758 8658
      3760 8663 3768 8663
TIME...MOT...LOC 0726Z 250DEG 37KT 3766 8644

$$

AL
000 
WWUS53 KLMK 090743
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
243 AM CDT FRI OCT 9 2009

KYC027-090753-
/O.EXP.KLMK.TO.W.0042.000000T0000Z-091009T0745Z/
BRECKINRIDGE KY-
243 AM CDT FRI OCT 9 2009

...THE TORNADO WARNING FOR SOUTHERN BRECKINRIDGE COUNTY WILL EXPIRE
AT 245 AM CDT...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA BUT STRONG STORMS REMAIN IN THE AREA. IF YOU RECEIVE 
DAMAGE...PLEASE REPORT THIS TO LOCAL LAW ENFORCEMENT.

LAT...LON 3779 8639 3769 8626 3760 8650 3762 8651
      3762 8654 3759 8654 3760 8657 3758 8658
      3760 8663 3768 8663
TIME...MOT...LOC 0743Z 250DEG 37KT 3772 8623

$$

AL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Oct 8, 10:05 PM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Oct 8, 10:05 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1105 PM EDT THU OCT 8 2009

...UPDATED FOR AVIATION SECTION...

.MESOSCALE UPDATE 2...

LATEST VAD WIND PROFILE FROM KVWX INDICATES ELEVATED CONVECTION OVER
OUR NORTHWEST CWA...HOWEVER UPSTREAM WINDS FROM KPAH VWP ARE
INDICATING THAT THE STORMS ARE BECOMING MORE SURFACE BASED...WITH 50
KNOTS OF WIND NOW AT 3 KFT. EVEN THOUGH STORMS ARE ELEVATED OVER
NORTHEAST PAH'S AREA...THEY ARE DUMPING HEAVY RAINS. THE STORM THAT
PASSED THROUGH NEAR MORGANFIELD'S MESONET SITE RECEIVED 0.70 INCHES
OF RAIN IN 10 MINUTES! THESE STORMS ARE HEADED TOWARDS THE AREA
CURRENTLY UNDER A FLOOD WATCH...AND HAVE ISSUED A SPECIAL WEATHER
STATEMENT TO HIGHLIGHT THE THREAT FOR TORRENTIAL RAINFALL. STILL
EXPECTING SOME FLASH FLOOD WARNINGS OVERNIGHT.

MODEL GUIDANCE CONTINUES TO POINT TOWARDS OUR STRONGEST LOW LEVEL
JET...50-70 KNOTS...COMING IN BETWEEN 09 AND 12Z OVER THE WESTERN
CWA AND FOLLOWING THE OHIO RIVER AS THE LOW...CURRENTLY OVER
SOUTHERN MISSOURI MOVES NORTHEAST. CURRENT LOCATION OF WARM FRONT
AND THIS LOW INDICATES A THREAT FOR AN ISOLATED LONG TRACK TORNADO
TO MOVE ACROSS THE WESTERN CWA THROUGH 12Z AS WELL AS THE
POSSIBILITY OF SOME DAMAGING WIND AS THE WARM SECTOR MOVES NORTH
ACROSS THE CWA OVERNIGHT. THINK THE THREAT IS LESSER FOR OVERNIGHT
ACROSS THE SOUTHEAST CWA. THEN THE BEST DYNAMICS MAY ALSO PASS THAT
AREA BY FOR THE LATE MORNING HOURS AS THE FRONT FINALLY PUSHES THE
RAIN SHIELD THERE.

NOTE:  WE ISSUED A PUBLIC INFORMATION STATEMENT THIS EVENING TO
ALERT EVERYONE TO KEEP THEIR WEATHER RADIOS ON OVERNIGHT...BOTH FOR
THE THREAT OF FLOOD WARNINGS AND FOR THE POSSIBLE SEVERE WEATHER
TOWARD DAYBREAK. STAY TUNED.

&&

.MESOSCALE UPDATE 1...

FORECAST WINDS AT MID LEVELS ARE A LITTLE
LOWER THAN IN PREVIOUS RUNS...BUT STILL LOOKING AT A MAX OF ANYWHERE
FROM 50-70 KNOTS AT 850 MB COMING IN AROUND 09Z OVER THE OHIO RIVER
VALLEY. THIS COINCIDES WITH THE TIMING OF THE LOWEST LI'S. THUS ANY
STORMS THAT DEVELOP AND MOVE THROUGH COULD PUSH THESE STRONGER WINDS
TO THE SURFACE. WILL BUMP UP WORDING IN ZONES TO ADD THREATS FOR
HEAVY RAINFALL AND GUSTY WINDS. NAM AND GFS ALSO DID A GOOD JOB
HANDLING THE LOW LEVEL HELICITY THAT CAUSED A ROTATING CELL OVER
SOUTH CENTRAL KENTUCKY EARLIER THIS EVENING. THEY EACH GO FOR A MIN
IN HELICITY FOR THE NEXT FEW HOURS...THEN PICK UP AGAIN WITH THE
STRONGER WINDS AROUND 09Z. SPC JUST ISSUED A TORNADO WATCH FOR PAH'S
CWA...AND BECAUSE OF THIS NEXT MAX IN HELICITY...WOULD NOT BE
SURPRISED TO SEE ANOTHER WATCH COME IN EARLY FRIDAY.

AS FOR THE FLOOD WATCH...LOOKS LIKE IT IS WELL PLACED SO FAR. THAT
AREA RECEIVED THE MOST RAIN SO FAR TODAY...AND CAN EXPECT ANOTHER
FEW ROUNDS OVERNIGHT AND FRIDAY MORNING.

WILL ADD HEAVY RAIN AND GUSTY WIND WORDING TO ZONES OVERNIGHT. OTHER
CONCERN IS TEMPERATURES. EXPECT READINGS TO RISE RAPIDLY AS THE WARM
FRONT SHIFTS NORTH ACROSS THE REGION. MANY PLACES HAVE ALREADY SEEN
THERE LOW FOR THE 12 HOUR PERIOD.

.SHORT TERM (TONIGHT AND FRIDAY)...

...FLOOD WATCH IN EFFECT FOR SOUTHERN INDIANA AND EXTREME NORTH
CENTRAL KENTUCKY TONIGHT THROUGH FRIDAY NIGHT...

SHOWERS WITH EMBEDDED T-STORMS CONTINUE TO MOVE NE OVER THE AREA
THIS AFTERNOON WITH A WARM FRONT TO OUR SOUTH STRETCHING FROM
SOUTHERN MISSOURI TO NW TENNESSEE. EXPECT THIS FRONT TO CONTINUE TO
MOVE NORTH THROUGH THE EVENING HOURS...WITH PRECIP AREA SHIFTING
SLIGHTLY NORTH ALSO.  ALREADY THIS AFTERNOON AS OF 1915Z...1-1.5
INCHES OF RAIN HAS FALLEN OVER DUBOIS COUNTY INDIANA...AND OHIO AND
GRAYSON COUNTIES IN KENTUCKY.  THESE AREAS COULD POTENTIALLY BE THE
FIRST ONES TO FLOOD...SO WILL HAVE TO KEEP A CLOSE EYE ON THEM.

FOR TONIGHT...SHORT RANGE MODELS CONTINUE TO INDICATE THAT A SFC LOW
WILL MOVE NE ALONG THE BOUNDARY SOMEWHERE NEAR THE OHIO RIVER. ALONG
WITH IT...A STRONG LLJ OF 55 TO 65 KTS WILL DEVELOP AFTER 6Z. THE
HEAVIEST RAINFALL LOOKS TO FALL ALONG AND NORTH OF THE
BOUNDARY...THEREFORE THE PLACEMENT OF THE FLOOD WATCH FOR SOUTHERN
INDIANA AND EXTREME NORTH CENTRAL KENTUCKY STILL LOOKS GOOD.  THE
WATCH WILL STILL GO INTO EFFECT AT 8PM TONIGHT LASTING THROUGH 8PM
FRI.  FLOODING IS THE PRIMARY THREAT WITH THIS SYSTEM.  IN ADDITION
TO FLOODING...A DAMAGING WIND AND ISLD TORNADO THREAT WILL PRESENT
ITSELF AS A POTENTIAL SQUALL LINE MAKES IT/S WAY INTO OUR AREA FROM
THE WEST.  THE AREAS AT GREATEST RISK FOR SEVERE WEATHER DURING THE
MORNING HOURS WILL BE SOUTHERN INDIANA...NORTH CENTRAL
KENTUCKY...AND WEST CENTRAL KENTUCKY.  FLOODING AND SEVERE STORM
RISKS WILL BE MAXIMIZED BETWEEN ABOUT 2AM TO 10AM EDT.

FRIDAY...STRONG STORMS WILL CONTINUE THROUGH THE LATE MORNING/EARLY
AFTERNOON HOURS...HOWEVER THEY MAY BRIEFLY WEAKEN WITH THE DECLINE
OF THE LLJ.  HOWEVER...AFTERNOON MIXING AND DAY TIME HEATING WILL
CAUSE STORMS TO INTENSIFY AGAIN OVER THE BLUEGRASS AND LAKE
CUMBERLAND REGIONS FRIDAY AFTERNOON.  AGAIN...THE MAIN THREAT WILL
BE SEVERE DAMAGING WINDS ALTHOUGH AN ISOLATED TORNADO CANNOT BE
RULED OUT.

FOR TEMPS...LOWS WILL BE QUITE MILD TONIGHT AS A WARM SURGE OF AIR
KEEPS US IN THE 60S TO AROUND 70.  TEMPS LOOK TO BE TRICKY FOR
FRIDAY...BELIEVE THEY WILL COOL OR STAY NEARLY STEADY DURING THE DAY
OVER SOUTHERN INDIANA AND NORTH CENTRAL KY IN THE 60S TO LOW 70S.
OVER CUMBERLAND AND BLUEGRASS REGIONS...TEMPS SHOULD WARM INTO THE
MID TO UPPER 70S BEFORE THE FRONTAL PASSAGE.  AFTERNOON WINDS
OUTSIDE OF ANY T-STORM WILL BE QUITE GUSTY IN THIS AREA AS WELL...UP
TO 40 MPH.

LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...

FRIDAY NIGHT THROUGH SUNDAY...

UPPER AIR PATTERN SHOWS CONFLUENT FLOW THIS WEEKEND EXTENDING FROM
WHERE THE NORTHERN AND SOUTHERN JETS MERGE ACROSS THE WESTERN
PLAINS...EXTENDING EASTWARD OFF THE NEW ENGLAND COAST.

A COLD FRONT WILL MOVE ACROSS OUR EASTERN COUNTIES EARLY FRIDAY
EVENING AND EXIT THE STATE BY DAWN SATURDAY. ALTHOUGH A FEW LIGHT
SHOWERS MAY LINGER FOR A FEW HOURS AFTER FRONTAL PASSAGE...DRIER AIR
WILL SPELL AN END TO FRIDAY'S HEAVY RAINS.

RAIN WILL SLOWLY END FROM THE NORTHWEST TO THE SOUTHEAST FRIDAY
NIGHT...EXITING OUR SOUTHEASTERNMOST COUNTIES PROBABLY DURING THE
MORNING HOURS SATURDAY. CLOUDS WILL LINGER LONGER...BUT SLOW
CLEARING IS EXPECTED TO COVER THE WHOLE FORECAST AREA BY LATE
SATURDAY EVENING.

DRY WEATHER IS THEN EXPECTED THROUGH EARLY MONDAY.

TEMPERATURES WILL TURN NOTICEABLY COOLER THIS WEEKEND. HOWEVER THE
AMOUNT OF COOLING AND WHETHER WE NEED TO WORRY ABOUT PATCHY FROST
EARLY NEXT WEEK IS IN QUESTION. THIS WEEKEND AN ARCTIC AIRMASS (BY
OCTOBER STANDARDS) WILL MOVE SOUTH ACROSS THE FRONT RANGE OF THE
ROCKIES. VERY COLD WEATHER WILL OVERSPREAD THE CENTRAL PLAINS AND
THE UPPER MIDWEST BY SUNDAY AFTERNOON. HOWEVER...WITH SOUTHWEST FLOW
ALOFT ACROSS THE LOWER OHIO VALLEY...THE BRUNT OF THIS CANADIAN
AIRMASS WILL LIKELY STAY NORTH ACROSS THE GREAT LAKES. GFS ENSEMBLE
FORECASTS FOR HIGHS SATURDAY THROUGH MONDAY SHOW A GREAT DEAL OF
SPREAD...INDICATING THE THE MODELS ARE HAVING DIFFICULTY WITH THE
SOUTHERN EXTENT OF THE COLD AIR.

BOTH THE GFS AND THE ECMWF SHOW A SECONDARY PUSH OF COLDER AIR LATE
MONDAY NIGHT AS TUESDAY AS CANADIAN HIGH PRESSURE MOVES ACROSS THE
UPPER MIDWEST. SHOULD THIS OCCUR...EARLY TUESDAY OR WEDNESDAY
MORNINGS SHOULD BE THE COLDEST THIS WEEK.

FOR NOW HAVE TRENDED JUST A BIT WARMER WITH TEMPERATURES SUNDAY
THROUGH WEDNESDAY DUE TO SLIGHT MODIFICATION OF TEMPERATURES IN THE
MOST RECENT MODEL RUNS.

WINDS WILL BECOME NORTHERLY SATURDAY AND SHOULD CONTINUE THIS WAY
FOR THE FIRST SEVERAL DAYS OF NEXT WEEK.

KEPT THE EXTENDED DRY EXCEPT FOR A CHANCE OF SHOWERS MONDAY
AFTERNOON PRIOR TO THE REINFORCING COLD FRONT...AND ANOTHER CHANCE
ON THURSDAY. WITH SCANT MOISTURE...WIDESPREAD SUBSTANTIAL RAINS ARE
NOT EXPECTED.

&&

.AVIATION (09/06Z TAFS)...

TROUGH OF LOW PRESSURE CONTINUES FROM SOUTHERN IL SOUTHWEST ACROSS
THE ARKLATEX REGION. LINE OF CELLULAR SHOWERS AND STORMS MOVING
NORTHEAST ACROSS THE LINE. HAVE TIMED NEXT ROUND OF SHOWERS AND
STORMS BASED ON CURRENT RADAR TRENDS. EXPECT BRIEF MVFR TO IFR CIGS
AND VSBYS AS THE CELLS MOVE THROUGH WITH GUSTY WINDS AS WELL.
GRADIENT IS TIGHT ACROSS THE REGION...SO BETWEEN THE CELLS EXPECT
STRONG SOUTHERLY WINDS. LOW LEVEL JET MOVING ACROSS THE REGION AS
WELL...AND IS BRINGING SOME LOW LEVEL WIND SHEAR. HAD SEVERAL PILOT
REPORTS OF LLWS FROM PILOTS NEAR KSDF AS THE LAST ROUND OF SHOWERS
MOVED THROUGH THE TERMINAL. EXPECT THE SHEAR TO CONTINUE UNTIL
AROUND DAYBREAK WHEN...SURFACE WINDS WILL PICK UP AND THE JET WILL
START EXITING TO THE NORTHEAST OF THE REGION.

FRONT WILL MOVE THROUGH KSDF BY LATE AFTERNOON AND THEN KLEX AND
KBWG THIS EVENING. CANNOT RULE OUT SOME CONTINUED MVFR CLOUDS BEHIND
THE FRONT AND HAVE IN THE OUTLOOK PERIOD OF THE TAFS.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY EVENING FOR
     KYZ030>032.

IN...FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY EVENING FOR
     ALL INDIANA COUNTIES.

&&

UPDATES............RJS
SHORT TERM........AML
LONG TERM.........JSD
AVIATION..........RJS
Hazardous weather outlook, Oct 8, 2:49 PM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
349 PM EDT THU OCT 8 2009

INZ076>079-083-084-089>092-KYZ030>032-092000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-
349 PM EDT THU OCT 8 2009 /249 PM CDT THU OCT 8 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FLASH FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY MORNING.

HEAVY TO EXCESSIVE RAINFALL IS LIKELY TONIGHT THROUGH EARLY FRIDAY.
RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS ARE
LIKELY. FLASH FLOODING OF LOCAL CREEKS AND LOW WATER CROSSINGS IS
POSSIBLE LATE TONIGHT.

STRONG STORMS OVERNIGHT MAY PRODUCE ISOLATED DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS WITH LOCALLY HEAVY RAINFALL WILL BE DIMINISHING IN
COVERAGE BY THE EARLY AFTERNOON HOURS. WIDESPREAD FLOODING ACROSS
FIELDS AND LOW WATER CROSSINGS IS LIKELY ON SATURDAY FROM HEAVY RAINS
EARLIER FRIDAY NIGHT.

FLOODING IS POSSIBLE EARLY NEXT WEEK ON AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL TOTALS OR
FLOODING TO THE NATIONAL WEATHER SERVICE.

KYZ023>029-033>043-045>049-053>057-061>067-070>078-081-082-092000-
HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-
BULLITT KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-
SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-
CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
349 PM EDT THU OCT 8 2009 /249 PM CDT THU OCT 8 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE LIKELY OVERNIGHT ALONG THE
OHIO RIVER. SOME STORMS COULD BE SEVERE ACROSS NORTH CENTRAL
KENTUCKY LATE TONIGHT WITH ISOLATED DAMAGING WIND GUSTS.
LOCALLY HEAVY RAINFALL IS EXPECTED ALONG AND JUST SOUTHEAST OF THE
OHIO RIVER. MINOR FLOODING IS POSSIBLE FOR SMALL CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE LIKELY FRIDAY...ESPECIALLY ACROSS EAST CENTRAL
KENTUCKY. SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND GUSTY
WINDS. THESE STORMS WILL END BY FRIDAY EVENING ALONG THE OHIO
RIVER...AND DURING THE EARLY MORNING HOURS SATURDAY ALONG THE LAKE
CUMBERLAND AREA. ALTHOUGH INSTABILITY WILL BE LIMITED FRIDAY
AFTERNOON...STRONG WINDS ALOFT MAY PRODUCE ISOLATED DAMAGING WIND
GUSTS WITH ANY STORMS FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF SEVERE
WEATHER...HEAVY RAIN OR FLOODING TO THE NATIONAL WEATHER SERVICE.

JSD

In the hours before

Special weather statement, Oct 8, 9:53 PM CDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1053 PM EDT THU OCT 8 2009

INZ076-077-083-084-089-KYZ023-090345-
CRAWFORD-DUBOIS-HANCOCK-ORANGE-PERRY-WASHINGTON-
1053 PM EDT THU OCT 8 2009

...THUNDERSTORMS WITH TORRENTIAL RAIN AND DANGEROUS LIGHTNING...

AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF THUNDERSTORMS OVER SOUTHWEST INDIANA MOVING SOUTHEAST AT
45 MPH. THIS WILL SOON MOVE INTO DUBOIS...ORANGE AND WASHINGTON
COUNTIES IN SOUTH-CENTRAL INDIANA.

OCCASIONAL LIGHTNING AND TORRENTIAL RAIN WILL BE THE MAIN THREATS.
RAINFALL RATES OF AROUND ONE TO ONE AND A HALF INCHES PER HOUR ARE
EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR ROLAND AROUND 1125 PM EDT.
  NEAR WEST BADEN SPRINGS AROUND 1130 PM EDT.
  NEAR PORTERSVILLE AROUND 1135 PM EDT.
  NEAR FRENCH LICK AROUND 1140 PM EDT.
  NEAR PAOLI AROUND 1145 PM EDT.

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 74 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WILL OCCUR WITH THIS LINE. EXPECT PONDING OF
WATER ON LOCAL ROADWAYS AS WELL AS BLINDING RAIN. DRIVERS SHOULD
SLOW DOWN IF ENCOUNTERING HEAVY RAINS.

&&

AL
Special weather statement, Oct 8, 11:55 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1255 AM EDT FRI OCT 9 2009

INZ090-092-KYZ030>033-090545-
CLARK-HARRISON-HENRY-JEFFERSON-OLDHAM-TRIMBLE-
1255 AM EDT FRI OCT 9 2009

...THUNDERSTORMS WITH DANGEROUS LIGHTNING...AND STRONG WINDS...

AT 1254 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
PROSPECT TO JEFFERSONVILLE TO 6 MILES NORTHWEST OF WEST POINT...AND
MOVING EAST AT 40 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR PROSPECT AROUND 100 AM EDT.
  NEAR VALLEY STATION AROUND 110 AM EDT.
  NEAR BEDFORD AROUND 115 AM EDT.
  NEAR OKOLONA AROUND 120 AM EDT.
  NEAR MIDDLETOWN AROUND 130 AM EDT.
  NEAR NEW CASTLE AROUND 140 AM EDT.

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
127 AND 137.

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
0 AND 6B.

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
10 AND 8.

THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
13 AND 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

RJS
Special weather statement, Oct 9, 12:15 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
115 AM EDT FRI OCT 9 2009

KYZ033>035-090545-
FRANKLIN-HENRY-SHELBY-
115 AM EDT FRI OCT 9 2009

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...AND STRONG
WINDS...

AT 113 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
CARROLLTON TO LA GRANGE TO MIDDLETOWN...AND MOVING EAST AT 40 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR NEW CASTLE AROUND 120 AM EDT.
  NEAR SHELBYVILLE AROUND 130 AM EDT.

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
28 AND 43.

THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
28 AND 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

EES
Local storm report, Oct 9, 1:40 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
240 AM EDT FRI OCT 09 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0239 AM     FLASH FLOOD      1 N ENGLISH             38.35N  86.46W
10/09/2009                   CRAWFORD           IN   LAW ENFORCEMENT

            SR 237 CLOSED AT SR 64 JUST NORTH OF ENGLISH DUE TO
            HIGH WATER. ROCKS AND DEBRIS ON SR 237 AS WELL. NUMEROUS
            OTHER ROAD CLOSURES THROUGHOUT THE COUNTY.

&&

EVENT NUMBER LMK0900164

FOSTER
Special weather statement, Oct 9, 2:02 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
302 AM EDT FRI OCT 9 2009

KYZ030-031-033-034-090745-
HENRY-JEFFERSON-OLDHAM-SHELBY-
302 AM EDT FRI OCT 9 2009

...LINE OF STRONG STORMS AFFECTING HENRY...JEFFERSON...OLDHAM AND
SHELBY COUNTIES...

AT 300 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LA GRANGE TO
FAIRDALE AND MOVING EAST AT 40 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR MIDDLETOWN AROUND 310 AM EDT.
  NEAR NEW CASTLE AROUND 320 AM EDT.
  NEAR NEW CASTLE AROUND 325 AM EDT.
  NEAR SHELBYVILLE AROUND 335 AM EDT.

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
127 AND 131.

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
10 AND 38.

THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
13 AND 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

EES

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 8:05 PM CDTAreal Flood AdvisoryLMKSpencer87 min
Oct 8, 11:55 PM CDTAreal Flood AdvisoryLMKHenry, Oldham, Trimble45 min
Oct 9, 12:38 AM CDTFlash Flood WarningLMKHenry, Oldham, Trimble8 hr
Oct 9, 1:48 AM CDTSevere Thunderstorm WarningLMKOhio27 min
Oct 9, 1:54 AM CDTAreal Flood AdvisoryLMKBreckinridge, Hancock, Meade3 hr
Oct 9, 2:21 AM CDTSevere Thunderstorm WarningLMKButler, Grayson, Ohio24 min
Oct 9, 2:42 AM CDTTornado WarningLMKHardin33 min
Oct 9, 2:52 AM CDTSevere Thunderstorm WarningLMKGrayson, Hardin38 min
Oct 9, 3:08 AM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Logan, Warren37 min
Oct 9, 3:22 AM CDTSevere Thunderstorm WarningLMKBullitt, Hardin, Nelson, Washington23 min
Oct 9, 3:30 AM CDTSevere Thunderstorm WarningLMKEdmonson, Grayson, Hardin, Hart, Larue, Nelson45 min
Oct 9, 3:34 AM CDTTornado WarningLMKLarue26 min
Oct 9, 3:54 AM CDTSevere Thunderstorm WarningLMKAnderson, Franklin, Mercer, Washington, Woodford26 min
Oct 9, 4:10 AM CDTSevere Thunderstorm WarningLMKMarion, Washington18 min
Oct 9, 8:58 AM CDTAreal Flood WarningLMKTrimble5 hr
Oct 9, 12:15 PM CDTSevere Thunderstorm WarningLMKAllen, Barren30 min
Oct 9, 12:42 PM CDTSevere Thunderstorm WarningLMKBarren, Green, Metcalfe33 min
Oct 9, 12:53 PM CDTSevere Thunderstorm WarningLMKCasey, Green, Marion, Taylor22 min
Oct 9, 1:10 PM CDTSevere Thunderstorm WarningLMKAllen, Barren, Monroe35 min
Oct 9, 1:17 PM CDTSevere Thunderstorm WarningLMKAdair28 min
Oct 9, 1:21 PM CDTSevere Thunderstorm WarningLMKBoyle, Casey, Lincoln, Marion24 min
Oct 9, 1:34 PM CDTSevere Thunderstorm WarningLMKCasey26 min
Oct 9, 1:36 PM CDTSevere Thunderstorm WarningLMKCumberland, Metcalfe, Monroe24 min
Oct 9, 1:41 PM CDTTornado WarningLMKCasey, Lincoln34 min
Oct 9, 1:46 PM CDTSevere Thunderstorm WarningLMKBoyle, Garrard, Jessamine, Lincoln, Madison29 min
Oct 9, 1:53 PM CDTSevere Thunderstorm WarningLMKAdair, Cumberland, Russell22 min
Oct 9, 1:56 PM CDTSevere Thunderstorm WarningLMKGarrard, Lincoln19 min
Oct 9, 2:01 PM CDTTornado WarningLMKMadison4 min
Oct 9, 2:20 PM CDTSevere Thunderstorm WarningLMKGarrard, Madison25 min
Oct 9, 2:20 PM CDTTornado WarningLMKRussell25 min
Oct 9, 3:06 PM CDTSevere Thunderstorm WarningLMKClinton24 min

Nearby

Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.